Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 104, NWS Miami, FL

July 3, 2008Broward County, Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 3, 2008, 4:27 PM EDT for Broward County, Collier County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2008, 4:27 PM EDT (20:27 UTC)
Expired
Jul 3, 2008, 4:59 PM EDT
In force
32 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Collier County, FL

The radar

The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 032027
SVRMFL
FLC011-021-032115-
/O.NEW.KMFL.SV.W.0104.080703T2027Z-080703T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
427 PM EDT THU JUL 3 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWARD COUNTY IN SOUTH FLORIDA.
  EAST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 515 PM EDT

* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF MICCOSUKEE
  SERVICE PLAZA TO MICCOSUKEE SERVICE PLAZA...AND MOVING SOUTHWEST AT
  5 TO 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  MICCOSUKEE SERVICE PLAZA...
  COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2605 8076 2600 8098 2626 8099 2626 8088
      2633 8088 2634 8076
TIME...MOT...LOC 2027Z 053DEG 6KT 2630 8086 2614 8085

$$

BAXTER
2 follow-up statements
000
WWUS52 KMFL 032042
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
442 PM EDT THU JUL 3 2008

FLC011-021-032115-
/O.CON.KMFL.SV.W.0104.000000T0000Z-080703T2115Z/
COLLIER FL-BROWARD FL-
442 PM EDT THU JUL 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WEST CENTRAL BROWARD AND EAST CENTRAL COLLIER COUNTIES...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MICCOSUKEE SERVICE PLAZA TO 
MICCOSUKEE INDIAN RESERVATION...MOVING SOUTHWEST AT 5 TO 10 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
MICCOSUKEE SERVICE PLAZA...
COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2605 8076 2600 8098 2626 8099 2626 8088
      2626 8076 2622 8076 2621 8076 2615 8076
TIME...MOT...LOC 2042Z 053DEG 6KT 2624 8086 2612 8087

$$

BAXTER
000
WWUS52 KMFL 032059
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
457 PM EDT THU JUL 3 2008

FLC011-021-032107-
/O.CAN.KMFL.SV.W.0104.000000T0000Z-080703T2115Z/
COLLIER FL-BROWARD FL-
458 PM EDT THU JUL 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BROWARD AND EAST
CENTRAL COLLIER COUNTIES IS CANCELLED...

THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED 
BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED. HOWEVER...THUNDERSTORMS REMAIN IN THE AREA AND CAN 
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY 
RAINFALL...AND SMALL HAIL. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL 
MEDIA FOR THE LATEST UPDATES INCASE THESE STORMS BECOME STRONGER.

LAT...LON 2605 8076 2600 8098 2626 8099 2626 8088
      2626 8076 2622 8076 2621 8076 2615 8076
TIME...MOT...LOC 2057Z 053DEG 6KT 2622 8088 2610 8089

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:27 PM EDT, 2 hours earlier.

Area forecast discussion, Jul 3, 2:27 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
227 PM EDT THU JUL 3 2008

.SHORT TERM...THROUGH INDEPENDENCE DAY...A LONG WAVE UPPER LEVEL
TROUGH WILL CONTINUE OVER THE ERN HALF OF U.S. AND WILL CONTINUE
TO PULL AMPLE MOISTURE FROM THE WESTERN CARIB/GULF OF MEX.
UNSTABLE CONDITIONS WILL CONTINUE OVER THE LOCAL AREA WITH GOOD
UPPER LVL DIFFLUENCE. AGAIN, DIURNAL HEATING AND LOCAL SEA/LAKE
BREEZES INTERACTION WILL DICTATE WHERE CONVECTION STARTS, BUT ONCE
THEY DO, WL MOVE NORTHEASTWARD UNDER A SW STEERING FLOW. SCT TO
LIKELY POPS STILL SEEM LIKE A GOOD BET. THE ONLY FLY IN THE
OINTMENT IS THAT THE EAST COAST SEA BREEZE MAY ACTUALLY BE ABLE TO
PENETRATE FURTHER INLAND ACTUALLY KEEPING THE STORMS AWAY FROM
THE IMMEDIATE EAST COAST. HOWEVER, WL NOT HOLD MY BREATH ON THIS
AND WL STILL KEEP LOW SCT POPS FOR THE IMMEDIATE EAST COAST. ON THE
OTHER HAND, A LOW LVL ESE FLOW MAY KEEP THE WEST COAST SEA BREEZE
CLOSE TO THE COAST ALLOWING SHWRS/TSTMS TO DEVELOP AND AFFECT
COASTAL SECTIONS. SO SLIGHTLY HIGHER POPS WILL BE INDICATED FOR
NAPLES AND COASTAL COLLIER.

&&

.LONG TERM...SATURDAY THROUGH THURSDAY...A DEEP LAYER RIDGE OVER
WRN ATLC WILL BUILD WESTWARD AND FINALLY PUSH THE UPPER TROUGH OUT
OF THE WAY. THIS WILL GRADUALLY SHIFT THE WEATHER PATTERN WITH
AFTERNOON CONVECTION CONCENTRATE MORE OVER INLAND AND WEST COAST.
WL GO CLOSE TO CLIMO THROUGH THIS PERIOD AND KEEP LOW SCT POPS
OVER ERN AREAS AND HIGH SCT POPS OVR NAPLES/WEST COAST.

.MARINE...LIGHT TO MODERATE E TO SE WINDS SHOULD CONTINUE THROUGH
THE ENTIRE FORECAST PACKAGE WITH SEAS AOB 4 FT.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  87  72  87  75 / 60 40 50 30
FORT LAUDERDALE  90  76  89  76 / 50 30 40 30
MIAMI            90  76  89  76 / 60 30 40 30
NAPLES           89  73  89  73 / 60 30 50 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...60/BD
Hazardous weather outlook, Jul 3, 9:46 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
946 AM EDT THU JUL 3 2008

FLZ063-066>075-168-172>174-040130-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
929 AM EDT THU JUL 3 2008

...HIGH RISK OF THUNDERSTORMS TODAY WITH A FEW STRONG ONES POSSIBLE...
...SLIGHT RISK OF WATERSPOUTS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED OVER MOST AREAS TODAY WHICH WILL PRODUCE A HIGH
RISK OF LIGHTNING. A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY.
THE MAIN THREATS FROM THUNDERSTORMS WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING AND GUSTY WINDS WHICH WILL BE ACCOMPANIED BY
LOCALLY HEAVY RAINFALL.

WATERSPOUTS: WITH WEAK SOUTHWEST STEERING FLOW CONTINUING, ANY
BOUNDARIES OVER THE AREA WATERS WILL PRODUCE A SLIGHT RISK OF
WATERSPOUTS TODAY.

WIND: THE STRONGEST THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL TO
PRODUCE WIND GUSTS UP TO 55 MPH.

HAIL: THERE IS A SLIGHT RISK OF SMALL HAIL UP TO DIME SIZE OCCURRING
WITH THE STRONGEST THUNDERSTORMS EXPECTED ACROSS THE REGION TODAY.

FLOODING: THERE IS A SLIGHT RISK OF LOCAL URBAN TYPE FLOODING OF
ROADWAYS AND LOW LYING AREAS DUE TO SLOW MOVING THUNDERSTORMS
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STEERING PATTERN WILL CONTINUE FROM THE SOUTHWEST, BRINGING
HIGHER CHANCES FOR THUNDERSTORMS TO THE EAST COAST METRO AREAS
FRIDAY AND POSSIBLY INTO THE FIRST PART OF THE WEEKEND. A CHANGE
IN THE STEERING FLOW WILL SHIFT THE HIGHEST CHANCES TO THE WESTERN
AREAS SUNDAY AND INTO EARLY NEXT WEEK.

A LIGHTER WIND FLOW AND CONVERGENCE OVER THE AREAS WATERS COULD
LEAD TO AN OCCURRENCE OF WATERSPOUT ACTIVITY THROUGH AT LEAST
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 3, 2:33 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT THU JUL 3 2008

FLZ067-068-168-031915-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
233 PM EDT THU JUL 3 2008

...STRONG THUNDERSTORMS MOVING ACROSS EASTERN PALM BEACH COUNTY...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
ROYAL PALM BEACH TO 8 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE
REFUGE...MOVING NORTHEAST AT 17 MPH.

THESE STORMS WILL AFFECT...

THE ACREAGE...
ROYAL PALM BEACH...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2660 8017 2650 8038 2679 8028 2692 8006
      2691 8005
TIME...MOT...LOC 1833Z 231DEG 15KT 2678 8027 2654 8035

60
Special weather statement, Jul 3, 2:57 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EDT THU JUL 3 2008

FLZ070-071-073-075-031930-
MAINLAND MONROE FL-INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
INLAND MIAMI-DADE FL-
257 PM EDT THU JUL 3 2008

...STRONG THUNDERSTORMS MOVING ACROSS THE EVERGLADES OF WESTERN
MIAMI DADE COUNTY...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED AROUND 8 MILES NORTHEAST OF FORTYMILE
BEND...WITH A NEARLY STATIONARY MOVEMENT.

THESE STORMS WILL AFFECT...

  RURAL NORTHERN MIAMI-DADE COUNTY
  RURAL SOUTHERN BROWARD COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2605 8060 2584 8042 2567 8079 2580 8090
TIME...MOT...LOC 1857Z 000DEG 00KT 2584 8069

60
Special weather statement, Jul 3, 3:11 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT THU JUL 3 2008

FLZ067-068-168-031945-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
311 PM EDT THU JUL 3 2008

...STRONG THUNDERSTORM MOVING ACROSS EAST CENTRAL PALM BEACH COUNTY...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED AROUND WELLINGTON...MOVING
EAST AT 5 TO 10 MPH.

THESE STORMS WILL AFFECT...

WELLINGTON...
ROYAL PALM BEACH...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2657 8003 2657 8041 2682 8041 2682 8005
      2677 8005 2674 8005 2674 8004 2673 8004
      2667 8005 2666 8004
TIME...MOT...LOC 1910Z 270DEG 7KT 2669 8026

70/DD
Special weather statement, Jul 3, 3:22 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EDT THU JUL 3 2008

FLZ067-031945-
INLAND PALM BEACH COUNTY FL-
322 PM EDT THU JUL 3 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST PALM BEACH COUNTY...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 6 MILES EAST OF CANAL POINT...AND MOVING
SOUTHEAST AT 5 TO 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
NEAR THE INTERSECTION OF U.S. HIGHWAYS 98 AND 441. THIS STORM WAS
ALSO MOVING SOUTHEAST AT 5 TO 10 MPH.

THIS STORM WILL AFFECT...

  RURAL NORTHERN PALM BEACH COUNTY.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2696 8032 2688 8032 2671 8048 2684 8065
      2696 8057
TIME...MOT...LOC 1921Z 308DEG 5KT 2688 8053

70/DD
Special weather statement, Jul 3, 3:40 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT THU JUL 3 2008

FLZ063-032015-
GLADES FL-
340 PM EDT THU JUL 3 2008

...STRONG THUNDERSTORM MOVING ACROSS EASTERN GLADES COUNTY...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRIGHTON SEMINOLE INDIAN...MOVING EAST AT 5
TO 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED IMMEDIATELY EAST
OF ORTONA...BETWEEN STATE ROUTE 78 AND U.S. HIGHWAY 27. THIS STORM
WAS ALSO MOVING EAST AT 5 TO 10 MPH.

THESE STORMS WILL AFFECT...

MOORE HAVEN...
BRIGHTON SEMINOLE INDIAN...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2717 8088 2712 8088 2707 8094 2707 8093
      2704 8093 2703 8097 2705 8097 2698 8107
      2692 8107 2693 8110 2689 8111 2683 8106
      2682 8094 2677 8095 2677 8132 2713 8123
      2713 8117 2721 8117 2721 8095
TIME...MOT...LOC 1938Z 270DEG 9KT 2709 8110

70/DD
Special weather statement, Jul 3, 4:24 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
424 PM EDT THU JUL 3 2008

FLZ066-070-071-032100-
HENDRY FL-INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
424 PM EDT THU JUL 3 2008

...STRONG THUNDERSTORMS MOVING ACROSS ALLIGATOR ALLEY NEAR THE
BROWARD AND COLLIER COUNTY LINE...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
ROTENBERGER WILDLIFE MANAGEMENT AREA TO MICCOSUKEE SERVICE
PLAZA...MOVING SOUTHWEST AT 5 TO 10 MPH.

THESE STORMS WILL AFFECT...

MICCOSUKEE SERVICE PLAZA...
COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2634 8076 2605 8076 2600 8098 2632 8100
TIME...MOT...LOC 2024Z 053DEG 6KT 2631 8085 2614 8085

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:52 AM EDTSpecial Marine WarningMFL38 min
Jul 3, 1:44 PM EDTSpecial Weather StatementMFLMartin46 min
Jul 3, 2:33 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Jul 3, 2:57 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
Jul 3, 3:11 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Jul 3, 3:22 PM EDTSpecial Weather StatementMFLPalm Beach23 min
Jul 3, 3:40 PM EDTSpecial Weather StatementMFLGlades35 min
Jul 3, 4:24 PM EDTSpecial Weather StatementMFLBroward36 min
Jul 3, 4:33 PM EDTSpecial Weather StatementMFLCollier42 min
Jul 3, 4:49 PM EDTSpecial Marine WarningMFL56 min
Jul 3, 4:54 PM EDTSpecial Marine WarningMFL40 min
Jul 3, 5:06 PM EDTSpecial Weather StatementMFLHendry24 min
Jul 3, 5:31 PM EDTSpecial Weather StatementMFLHendry29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.